Accéder directement au contenu Accéder directement à la navigation
Article dans une revue

Probable drug-induced liver injury associated with aliskiren: Case report and review of adverse event reports from pharmacovigilance databases.

Abstract : PURPOSE: A case of probable drug-induced liver injury (DILI) attributed to use of the antihypertensive agent aliskiren is reported. SUMMARY: A 61-year-old woman undergoing routine liver function monitoring in conjunction with long-term antiepileptic therapy was noted to have an asymptomatic acute hepatic cytolysis 1 month after the initiation of concomitant aliskiren therapy (150 mg/day). Liver enzyme testing showed dramatically elevated aspartate transaminase (AST) and alanine transaminase (ALT) concentrations, with substantial rises also noted in γ-glutamyltransferase (GGT) and alkaline phosphatase (ALP) levels. The calculated ALT:ALP value indicated hepatocellular injury. On discontinuation of aliskiren use, rapid biological improvement occurred, including normalization of serum AST and a sharp decline in serum ALT within one week and the return of GGT and ALP levels to baseline a few weeks later; the patient's AST and ALT concentrations remained normal during 18 months of subsequent monitoring. Using the algorithm of Naranjo et al. and a DILI-specific causality assessment instrument, it was determined that aliskiren use was the probable cause of the patient's liver injury. While this is believed to be the first report of aliskiren-associated DILI in the professional literature, a review of information from several European and North American pharmacovigilance databases (through October 2012) identified 117 reports of suspected aliskiren hepatotoxicity, including 6 reports of liver failure and 12 reports of deaths. CONCLUSION: Asymptomatic acute hepatic cytolysis was observed in a 61-year-old woman approximately one month after initiation of aliskerin for treatment of hypertension. Improvement in AST and ALT concentrations was observed shortly after the drug was discontinued.
Type de document :
Article dans une revue
Liste complète des métadonnées

https://hal-unilim.archives-ouvertes.fr/hal-00978390
Contributeur : Jean-Christophe Daviet <>
Soumis le : lundi 14 avril 2014 - 10:33:27
Dernière modification le : vendredi 23 mars 2018 - 14:04:04

Identifiants

Collections

Citation

Sabrina Crepin, Bertrand Godet, Paul Carrier, Claire Villeneuve, Louis Merle, et al.. Probable drug-induced liver injury associated with aliskiren: Case report and review of adverse event reports from pharmacovigilance databases.. American Journal of Health-System Pharmacy, American Society of Health-System Pharmacists, 2014, 71 (8), pp.643-7. ⟨10.2146/ajhp130149⟩. ⟨hal-00978390⟩

Partager

Métriques

Consultations de la notice

131